Tyla

To make sure you never miss out on your favourite NEW stories, we're happy to send you some reminders

Click 'OK' then 'Allow' to enable notifications

Not now
OK
Advert
Advert
Advert

Mum nearly died in front of her kids after injecting herself with 'weight loss jab'

Jess Hardiman

Published 
| Last updated 

Mum nearly died in front of her kids after injecting herself with 'weight loss jab'

Featured Image Credit: Kennedy

A mum has spoken out about nearly dying in front of her kids after using a ‘weight loss jab’ purchased online.

Michelle Sword, 45, had previously tried a weight loss drug ‘legitimately’ via an online pharmacy three years ago - but decided to give it a go again to try and shed some pounds.

The mum-of-two from Carterton, Oxfordshire, found she was able to buy the drug ‘very easily’ online, but crisis struck when she suddenly collapsed on the floor and suffered a seizure in front of her eldest daughter on 20 September.

Michelle Sword. Credit: Kennedy News
Michelle Sword. Credit: Kennedy News
Advert

Michelle said: "When the jab arrived, it looked the same as before, except the dial was different.

"Usually on a weight-loss pen, the click stops for you at 1ml and you take 1ml.

"I was turning the clicker and it wasn't stopping. I must've turned it 17 or 18 times and I thought if I need more I'll take it.

"I took some and thought I'll take some more later.

Advert

"I was getting my daughter's tea ready when 15 minutes or so later I started to feel strange.

She’d thought she'd never see her kids again after she used it. Credit: Kennedy News
She’d thought she'd never see her kids again after she used it. Credit: Kennedy News

"I felt disoriented and strange and unbeknown to me I was sweating.

"My daughter Cadie said at this point I was mumbling and my eyes looked different.

Advert

"She said I was slumped over, wide-eyed and unresponsive at this point.

"I didn't know what was going on. She phoned my best friend who lives a few minutes away.

"She came round and straight away thought this was incredibly serious.

"She rang the ambulance and they were with me within 12 minutes...I was fully out of it at this point, I had lost consciousness."

Advert
The injectable she used actually contained pure insulin. Credit: Kennedy News
The injectable she used actually contained pure insulin. Credit: Kennedy News

The family of drugs known as GLP-1 RAs were originally developed to treat diabetes but are now sometimes used for weight loss as they have been found to suppress a patient’s appetite.

Receptionist Michelle, who is mum to 13-year-old Cadie and 18-year-old Coen, feared she’d never see her kids again after she used it, thanks to her blood sugars dropping to dangerous levels.

Paramedics tried to administer liquid glucose to help her regain consciousness, but things went from bad to worse as she started suffering a seizure in the ambulance on the way to John Radcliffe Hospital in Oxford.

Advert

"It was an out of body experience for me. I could hear people saying my name but I was just mumbling,” Michelle said, adding: "I was rushed into resus and apparently eight or nine people followed in with me and did everything they could.

"I think all my levels were going crazy at this point - my heart rate, sugar levels, potassium levels."

She found she was able to buy the drug ‘very easily’ online. Credit: Kennedy News
She found she was able to buy the drug ‘very easily’ online. Credit: Kennedy News

According to the NHS, the target range for blood glucose is 4 to 7mmol/l, while Michelle said her blood sugar levels had dropped to 0.6mmol/l.

She said the injectable she used actually contained pure insulin rather than the intended weight-loss drug.

"They were doing everything they could to counteract the levels of insulin in my body which they reckon was about 18 units if not more,” Michelle continued.

"I hadn't eaten that day as well and my blood sugars already were probably already on the lower side.

"The drug was just pure insulin.

"It took about an hour and thankfully my blood sugars came up and I got out of the danger zone.

"I regained consciousness and they said to me you are lucky to be alive.

"Doctors said they've never seen anyone survive 0.6 blood sugar levels and that I was a miracle.

"I was told my children would've come home to a dead body if no one was in.

"I had a huge insulin overdose."

The incident happened back in September of this year. Credit: Kennedy News
The incident happened back in September of this year. Credit: Kennedy News

Michelle said she first bought a so-called ‘skinny jab’ back in 2020 after gaining a stone during lockdown, finding the £150 injectable ‘worked amazing’.

However, this time around, she contacted a company who didn’t ask any questions – including how much she even weighed.

The mum said she feels 'incredibly embarrassed', warning others not to make the same mistakes she did.

"I'm incredibly embarrassed I put myself in that situation,” Michelle said.

"Nothing is worth losing your life over.

"I apologised to my kids and said I'm so sorry.

"I'm so angry and ashamed at myself.

"I will never do anything like this again. It's not worth taking a gamble with your life."

Topics: Health, UK News, News

Jess Hardiman
More like this
Advert
Advert
Advert

Chosen for YouChosen for You

Entertainment

Fans call out Stephen Merchant for Simon Cowell face joke on Saturday Night Takeaway that was 'too far'

an hour ago

Most Read StoriesMost Read

Natalie Portman responds to rumours of marriage breakdown amid reports of 'cheating'

3 days ago